Alert archive / Tennessee / Tornado Warnings in 2023

Tornado Warning 36, NWS Nashville, TN

December 9, 2023Davidson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this tornado warning at Dec 9, 2023, 4:36 PM CST for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 39 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2023, 4:36 PM CST (22:36 UTC)
Expired
Dec 9, 2023, 5:15 PM CST
In force
39 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Emergency
Tornado emergency
Tornado
Observed
Damage threat
Considerable
Hail
0.75 in

Counties Davidson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 13 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 4:37 PM CSTHAIL 0.756 Wnw Madison, TNReport from mPING: Dime (0.75 in.).
Dec 9, 4:37 PM CSTHAIL 0.756 Wnw Madison, TNReport from mPING: Dime (0.75 in.).
Dec 9, 4:39 PM CSTTORNADO4 W Madison, TN*** 3 FATAL, 22 INJ *** This strong EF-2 tornado touched down just to the east of I-24 west of Brick Church Lane. There were a few trees down and shingle damage to several homes in this area. The tornado strengthened in the Madison area causing EF-2 damage wit
Dec 9, 4:46 PM CSTTORNADO1 Nne Madison, TNTornado damage reported. Time estimated on radar. Debris signature on radar.
Dec 9, 4:50 PM CSTTORNADO3 Wnw Hendersonville, TNDamage reported, tornado debris signature on radar as well.
Dec 9, 4:51 PM CSTTORNADO1 W Madison, TNCars flipped on I65.
Dec 9, 5:09 PM CSTTORNADO1 Se Gallatin, TNReports of damage on southern side of Gallatin. Time estimated by radar and tornado debris signature.
Dec 9, 5:15 PM CSTTSTM WND GST 672 E Gallatin, TNAWOS station KXNX Gallatin Airport.
Dec 9, 5:15 PM CSTTSTM WND GST 672 E Gallatin, TNAWOS station KXNX Gallatin Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 11:35 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 390 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
390 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WFUS54 KOHX 092236
TOROHX
TNC037-165-189-092315-
/O.NEW.KOHX.TO.W.0036.231209T2236Z-231209T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
436 PM CST Sat Dec 9 2023

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Northeastern Davidson County in Middle Tennessee...
  Southern Sumner County in Middle Tennessee...
  Northwestern Wilson County in Middle Tennessee...

* Until 515 PM CST.
    
* At 436 PM CST, a confirmed large and extremely dangerous tornado
  was located near Joelton, or near Nashville, moving east at 40 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Madison and Goodlettsville around 440 PM CST.
  Hendersonville and Old Hickory around 445 PM CST.
  Lakewood around 450 PM CST.
  Gallatin around 455 PM CST.

Other locations impacted by this tornadic thunderstorm include Green
Hill, Bledsoe Creek State Park, Cottontown, and Whites Creek.

This includes the following highways...
 Interstate 40 between mile markers 203 and 209.
 Interstate 65 between mile markers 85 and 102.
 Interstate 24 between mile markers 32 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3638 8633 3623 8632 3614 8689 3634 8692
      3636 8684 3635 8682 3636 8679 3638 8679
      3648 8644
TIME...MOT...LOC 2236Z 252DEG 35KT 3625 8684 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

Clements
4 follow-up statements
544 
WWUS54 KOHX 092249
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
449 PM CST Sat Dec 9 2023

TNC037-165-189-092315-
/O.CON.KOHX.TO.W.0036.000000T0000Z-231209T2315Z/
Davidson TN-Sumner TN-Wilson TN-
449 PM CST Sat Dec 9 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHEASTERN DAVIDSON...SOUTHERN SUMNER AND NORTHWESTERN WILSON
COUNTIES...
        
At 448 PM CST, a confirmed large and extremely dangerous tornado was
located over Old Hickory, or 10 miles northeast of Nashville, moving
east at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Gallatin and Hendersonville around 455 PM CST.

Other locations impacted by this tornadic thunderstorm include Green
Hill, Bledsoe Creek State Park, and Cottontown.

This includes the following highways...
 Interstate 65 between mile markers 88 and 102.
 Interstate 24 between mile markers 41 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3638 8633 3623 8632 3621 8679 3635 8682
      3636 8679 3638 8679 3648 8644
TIME...MOT...LOC 2248Z 251DEG 36KT 3629 8667 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

Clements
498 
WWUS54 KOHX 092253
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
453 PM CST Sat Dec 9 2023

TNC037-165-189-092315-
/O.CON.KOHX.TO.W.0036.000000T0000Z-231209T2315Z/
Davidson TN-Sumner TN-Wilson TN-
453 PM CST Sat Dec 9 2023

...TORNADO EMERGENCY FOR GALLATIN AND HENDERSONVILLE...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHEASTERN DAVIDSON...SOUTHERN SUMNER AND NORTHWESTERN WILSON
COUNTIES...
        
At 452 PM CST, a confirmed large and destructive tornado was located
over Hendersonville, or 10 miles southwest of Gallatin, moving east
at 40 mph.

TORNADO EMERGENCY for Gallatin and Hendersonville. This is a 
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Gallatin and Hendersonville around 500 PM CST.

Other locations impacted by this tornadic thunderstorm include Green
Hill, Bledsoe Creek State Park, and Cottontown.

This includes Interstate 65 between mile markers 91 and 102.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3638 8633 3623 8632 3621 8675 3635 8675
      3640 8672 3648 8644
TIME...MOT...LOC 2252Z 252DEG 35KT 3630 8662 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$

Clements
559 
WWUS54 KOHX 092300
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
500 PM CST Sat Dec 9 2023

TNC037-092309-
/O.CAN.KOHX.TO.W.0036.000000T0000Z-231209T2315Z/
Davidson TN-
500 PM CST Sat Dec 9 2023

...THE TORNADO WARNING FOR NORTHEASTERN DAVIDSON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for Middle
Tennessee.

LAT...LON 3638 8633 3629 8632 3624 8659 3625 8659
      3625 8661 3626 8664 3629 8664 3630 8667
      3632 8668 3632 8670 3634 8672 3638 8673
      3640 8672 3648 8644
TIME...MOT...LOC 2259Z 250DEG 35KT 3633 8655 

$$

TNC165-189-092315-
/O.CON.KOHX.TO.W.0036.000000T0000Z-231209T2315Z/
Sumner TN-Wilson TN-
500 PM CST Sat Dec 9 2023

...TORNADO EMERGENCY FOR GALLATIN AND HENDERSONVILLE...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR SOUTHERN
SUMNER AND NORTHWESTERN WILSON COUNTIES...
        
At 459 PM CST, a confirmed large and destructive tornado was located
near Hendersonville, or near Gallatin, moving east at 40 mph.

TORNADO EMERGENCY for Gallatin and Hendersonville. This is a 
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Gallatin around 505 PM CST.

Other locations impacted by this tornadic thunderstorm include
Bledsoe Creek State Park, Cottontown, and Green Hill.

This includes Interstate 65 between mile markers 98 and 102.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3638 8633 3629 8632 3624 8659 3625 8659
      3625 8661 3626 8664 3629 8664 3630 8667
      3632 8668 3632 8670 3634 8672 3638 8673
      3640 8672 3648 8644
TIME...MOT...LOC 2259Z 250DEG 35KT 3633 8655 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$

Clements
329 
WWUS54 KOHX 092307
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
507 PM CST Sat Dec 9 2023

TNC189-092317-
/O.CAN.KOHX.TO.W.0036.000000T0000Z-231209T2315Z/
Wilson TN-
507 PM CST Sat Dec 9 2023

...THE TORNADO WARNING FOR NORTHWESTERN WILSON COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for Middle
Tennessee.

LAT...LON 3638 8633 3633 8632 3632 8632 3631 8636
      3633 8635 3634 8635 3636 8636 3635 8638
      3632 8639 3632 8642 3634 8643 3634 8645
      3632 8648 3633 8659 3643 8661 3648 8644
TIME...MOT...LOC 2307Z 252DEG 35KT 3635 8646 

$$

TNC165-092315-
/O.CON.KOHX.TO.W.0036.000000T0000Z-231209T2315Z/
Sumner TN-
507 PM CST Sat Dec 9 2023

...TORNADO EMERGENCY FOR GALLATIN...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHEASTERN SUMNER COUNTY...
        
At 507 PM CST, a confirmed large and destructive tornado was located
over Gallatin, moving east at 40 mph.

TORNADO EMERGENCY for Gallatin. This is a PARTICULARLY DANGEROUS 
SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Gallatin around 510 PM CST.

Other locations impacted by this tornadic thunderstorm include
Bledsoe Creek State Park and Cottontown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3638 8633 3633 8632 3632 8632 3631 8636
      3633 8635 3634 8635 3636 8636 3635 8638
      3632 8639 3632 8642 3634 8643 3634 8645
      3632 8648 3633 8659 3643 8661 3648 8644
TIME...MOT...LOC 2307Z 252DEG 35KT 3635 8646 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$

Clements

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Dec 9, 1:02 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Dec 9, 1:02 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
102 PM CST Sat Dec 9 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Sunday Night)
Issued at 102 PM CST Sat Dec 9 2023

The forecast is on track with what will likely be an active
afternoon and evening. A 998 mb low is sitting over the Great
Lakes with a cold front stretching south through IN into AR. Dew
points in our area are up into the low 60s and we will continue to
see dew points into the mid 60s advect north ahead of the
approaching cold front. Scattered convection continues to become
more widespread over west TN along the front. Thunderstorms are
starting to push into our NW counties and will continue to push
east and should reach the Nashville metro between 4:30-7 PM and
the Cumberland Plateau after 6 PM.

MLCAPE ahead of the front is 500-1000 j/km on Meso Analysis and
0-6 km shear is greater than 50 knots. This will support
organized thunderstorms. Given the high shear wind will be the
primary threat with any of the stronger cells. We do see 0-1 km
shear 20-35 knots and this would support the potential for a few
tornadoes. The tornado threat does cover the entire area but looks
slightly more favorable along and west of I-24 where the highest
CAPE is expected. Profiles west of I-24 also look to remain a bit
more capped which will lower the tornado potential. Small hail is
likely with any thunderstorms but severe hail looks to remain on
the lower side as there isn't a ton of CAPE in the hail growth
zone.

Periods of heavy rain will be possible with thunderstorms also.
Rain totals across the area through the evening are looking to be
0.50-1.25" in the northwest to 1.25-2.0" in the southwest. The
majority of the precip will exit the area by midnight but a few
showers may linger overnight in eastern areas.

Be sure to monitor the weather today especially if you have
outdoor plans and have a plan to seek safe shelter if storms hit.

Cold air will be working in behind the front and we will see much
cooler temperatures on Sunday with highs only in the 40s. The
trough axis will be working through Middle TN during the afternoon
but moisture will be lacking and no precip is expected. Overnight
lows Sunday night will be chilly falling into the 20s.

&&

.LONG TERM...
(Monday through next Saturday)
Issued at 102 PM CST Sat Dec 9 2023

Much quieter weather is expected for the rest of the week as zonal
flow develops. Temperatures for start of the week will remain
cold but will gradually warm throughout the week pushing back to
near seasonal norms by the middle of the week. An upper level
trough will kick out of the four corners region late week and that
will bring the return of rain chances next weekend.

&&

.AVIATION...
(18Z TAFS) Issued at 1209 PM CST Sat Dec 9 2023

Strong storms will be moving through Middle TN this afternoon and
evening. Expect all terminals to experience strong gusty winds,
reduced visibilities, MVFR cigs, and lightning as this wave moves
from west to east from around 2PM to 11PM. Cigs will be slow to lift
after the passage of the front. Light rain may stick around through
early Sunday morning, then begin to clear off later in the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      38  46  28  49 / 100  20   0   0
Clarksville    36  43  26  48 /  50  10   0   0
Crossville     36  44  23  42 / 100  70   0   0
Columbia       38  45  26  49 / 100  30   0   0
Cookeville     37  43  25  43 / 100  60   0   0
Jamestown      36  43  24  41 / 100  60   0   0
Lawrenceburg   38  45  26  48 / 100  40   0   0
Murfreesboro   38  46  25  48 / 100  40   0   0
Waverly        35  44  26  48 /  50  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Mueller
LONG TERM....Mueller
AVIATION.....Whitehead

In the hours before

Local storm report, Dec 9, 1:53 PM CST, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
153 PM CST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     Tornado          4 NE Woodlawn           36.59N 87.45W
12/09/2023                   Montgomery         TN   Broadcast Media

            Webcam shows tornado and many reports. First
            observed debris on radar here.

&&

RRH
Local storm report, Dec 9, 1:54 PM CST, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
154 PM CST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     Tornado          4 NNW Clarksville       36.61N 87.38W
12/09/2023                   Montgomery         TN   Public

            Tornado continues across northern portions
            of Clarksville, TN.

&&

RRH
Local storm report, Dec 9, 2:13 PM CST, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
213 PM CST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Tornado          7 NE Clarksville        36.64N 87.28W
12/09/2023                   Montgomery         TN   Public

            Tornado crossed into Kentucky around this
            location.

&&

RRH
Local storm report, Dec 9, 3:39 PM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
339 PM CST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     Tornado          4 ENE Slayden           36.31N 87.41W
12/09/2023                   Dickson            TN   Public

            Damage reported in northern part of Dickson
            County. Time and location estimated from
            tornado debris signature on radar.

&&

RRH
Local storm report, Dec 9, 4:19 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
419 PM CST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     Hail             1 SE Charlotte          36.18N 87.34W
12/09/2023  E1.25 inch       Dickson            TN   Public

            Estimated hail size from social media
            picture. Time estimated on radar.

&&

RRH
Local storm report, Dec 9, 4:23 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
423 PM CST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Tornado          2 S Springfield         36.48N 86.87W
12/09/2023                   Robertson          TN   Emergency Mngr

            Tornado ongoing in Springfield.

&&

RRH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:37 PM CSTSevere Thunderstorm WarningOHXStewart53 min
Dec 9, 1:11 PM CSTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart64 min
Dec 9, 1:22 PM CSTTornado WarningOHXMontgomery, Stewart23 min
Dec 9, 1:43 PM CSTTornado WarningOHXMontgomery19 min
Dec 9, 2:08 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys52 min
Dec 9, 2:39 PM CSTTornado WarningOHXHouston, Humphreys24 min
Dec 9, 2:53 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery52 min
Dec 9, 2:57 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys63 min
Dec 9, 3:02 PM CSTTornado WarningOHXHumphreys28 min
Dec 9, 3:18 PM CSTTornado WarningOHXCheatham, Dickson, Houston, Montgomery27 min
Dec 9, 3:24 PM CSTTornado WarningOHXDickson, Humphreys36 min
Dec 9, 3:38 PM CSTTornado Warning Tornado observedOHXCheatham, Dickson, Montgomery, Robertson37 min
Dec 9, 3:44 PM CSTTornado WarningOHXCheatham, Dickson31 min
Dec 9, 3:52 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery53 min
Dec 9, 4:05 PM CSTTornado WarningOHXCheatham, Robertson25 min
Dec 9, 4:06 PM CSTTornado WarningOHXCheatham, Dickson, Williamson10 min
Dec 9, 4:09 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXCheatham, Davidson, Dickson, Robertson36 min
Dec 9, 4:21 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXRobertson, Sumner39 min
Dec 9, 4:24 PM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry, Wayne66 min
Dec 9, 4:47 PM CSTTornado WarningOHXRobertson, Sumner13 min
Dec 9, 5:12 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXMacon, Sumner, Trousdale33 min
Dec 9, 5:27 PM CSTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson35 min
Dec 9, 5:28 PM CSTSevere Thunderstorm WarningOHXWayne47 min
Dec 9, 5:35 PM CSTSevere Thunderstorm WarningOHXLawrence25 min
Dec 9, 5:46 PM CSTTornado WarningOHXClay, Macon29 min
Dec 9, 5:48 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Macon, Robertson, Sumner, Trousdale3 hr
Dec 9, 5:57 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Sumner, Trousdale11 min
Dec 9, 5:57 PM CSTTornado WarningOHXLawrence, Wayne33 min

Nearby

Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.